Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 198, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2014, 2:45 PM CDT for Miller County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 10, 2014, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Miller County, MO
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS53 KSGF 101945
SVRSGF
MOC131-102015-
/O.NEW.KSGF.SV.W.0198.140810T1945Z-140810T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 315 PM CDT
* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKELAND...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IBERIA AND LAKELAND.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK AND LAKE OF
THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9219 3808 9218 3802 9222 3802 9236
3813 9260 3817 9260 3817 9264 3821 9264
3822 9268 3835 9260
TIME...MOT...LOC 1945Z 298DEG 22KT 3822 9254
HAIL...0.88IN
WIND...60MPH
$$
BOXELL2 follow-up statements
810
WWUS53 KSGF 102000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SUN AUG 10 2014
MOC131-102015-
/O.CON.KSGF.SV.W.0198.000000T0000Z-140810T2015Z/
MILLER MO-
300 PM CDT SUN AUG 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MILLER COUNTY UNTIL 315 PM CDT...
AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF IBERIA...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRUMLEY...IBERIA...KAISER...TUSCUMBIA AND ULMAN.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9219 3808 9218 3802 9222 3802 9236
3813 9260 3830 9245
TIME...MOT...LOC 2000Z 298DEG 22KT 3818 9244
HAIL...0.88IN
WIND...60MPH
$$425
WWUS53 KSGF 102010
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT SUN AUG 10 2014
MOC131-102020-
/O.EXP.KSGF.SV.W.0198.000000T0000Z-140810T2015Z/
MILLER MO-
310 PM CDT SUN AUG 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILLER COUNTY WILL
EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
LAT...LON 3820 9219 3808 9218 3802 9222 3802 9236
3813 9260 3830 9245
TIME...MOT...LOC 2010Z 298DEG 22KT 3815 9237
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:07 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 12:07 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT Sun Aug 10 2014 ...18Z Aviation Update... .SHORT TERM...(Today and Tonight) Issued at 209 AM CDT SUN AUG 10 2014 The weather across the region early this morning was rather quiet with calm winds and partly cloudy skies. A rather moist air mass was in place over the region with the weak stalled boundary persisting across the area. This quiet weather will change quickly through sunrise as a thunderstorm complex now moving eastward across eastern Kansas begins to move into extreme southeastern Kansas and western Missouri. This system will be able to take advantage of the near 1.75 inch precipitable water values noted on the 00z sounding from last night. A weak but present 850MB LLJ over southern Kansas will help sustain the convection through sunrise. The system will also be able to take advantage of the 2000 to 2500j/kg of cape across the area. The system is expected to move through the Ozarks region this morning and linger through this evening as is moves slowly to the east. The one thing the system will not have much of to work with is shear. This will limit the chances for severe storms. While wide spread strong to severe storms are not anticipated, a few isolated storms may produce down burst winds exceeding 50mph as the system makes its way across the Ozarks today. Localized flooding will be a concern as the slow movement of the system will be able to tap into the moist air mass over the region. Rainfall rates with the strongest storms may near an inch per hour at times. The synoptic models really are not handling this morning's storm system very well. Despite the poor initialization, all the models do develop additional showers and storms through the day today and into the overnight hours. This is more in response to an upper level trough moving out of the plains and into the Appalachian and Great Lakes region. .LONG TERM...(Monday through Saturday) Issued at 209 AM CDT SUN AUG 10 2014 The upper level trough will be in the process of transitioning east through the day Monday. This will allow for additional scattered showers and isolated storms to start the work week. The nice and once again unseasonable cool weather comes behind the rain on Monday as Canadian high pressure moves into the region on upper level northwesterly flow. This pleasant, cool, and dry weather will then persist through most of next week. Afternoon highs will only be in the lower to middle 80s with the "coolest" day Tuesday as highs only reach around 80 degrees. Temperatures will start the slow climb through the week with highs for the weekend climbing back to near normal in the upper 80s to around 90 degrees. Another storm system will also accompany the warming temperatures for the weekend, though the models do show strength and timing differences. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1202 PM CDT SUN AUG 10 2014 A generally low confidence forecast for the terminals this afternoon and evening. Thunderstorms are expected to develop west of JLN early to mid afternoon, and move and develop to the east and southeast with time. Gusty winds and a drop to IFR can be expected should a storm move over a terminal. Outside of TSRA, VFR conditions will prevail. Some light fog and/or stratus development is then expected late tonight, with conditions dropping at least to MVFR, with some possibility of IFR. Improving conditions are then expected tomorrow morning as drier air begins to move into the region from the north. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Boxell
Hazardous weather outlook, Aug 10, 12:51 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT SUN AUG 10 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ACROSS THE REGION. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS OVER 50 MPH...HAIL UP TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED THIS AFTERNOON ACROSS PRIMARILY SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY. NO SEVERE WEATHER IS EXPECTED WITH STORMS THAT DEVELOP ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Aug 10, 2:27 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN AUG 10 2014
MOZ056-057-069-070-102000-
CAMDEN MO-MILLER MO-MORGAN MO-PULASKI MO-
227 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHWESTERN PULASKI AND SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM
CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROCKY MOUNT TO
WET GLAIZE...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...IBERIA...LAKE
OZARK...LAKELAND...OSAGE BEACH...RICHLAND AND VILLAGE OF FOUR
SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
PEOPLE IN EASTERN CAMDEN...MILLER...NORTHWESTERN PULASKI AND
SOUTHEASTERN MORGAN COUNTIES...INCLUDING VILLAGE OF FOUR SEASONS...
LAKE OF THE OZARKS STATE PARK...OSAGE BEACH...LAKE OZARK...LAKELAND
AND RICHLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF
LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3822 9220 3800 9218 3782 9231 3782 9241
3786 9242 3783 9246 3783 9249 3782 9251
3782 9257 3784 9260 3790 9263 3790 9271
3796 9283 3841 9281
TIME...MOT...LOC 1926Z 310DEG 23KT 3824 9267 3792 9253
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:27 PM CDT | Special Weather Statement | SGF | Camden, Miller | 33 min |
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 24 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 46 min |
| Aug 10, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 44 min |
| Aug 10, 5:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| Aug 10, 6:18 PM CDT | Special Weather Statement | SGF | Texas | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.